Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 33, NWS Jackson, KY

June 17, 2009Letcher County, Pike County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 17, 2009, 3:15 PM EDT for Letcher County, Pike County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 3:15 PM EDT (19:15 UTC)
Expired
Jun 17, 2009, 6:04 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 72 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:05 PM EDTFLASH FLOODFleming-Neon, KYHIGHWAY 343 AND 317 ARE CLOSED DUE TO FLASH FLOODING. WATER IS INSIDE THE NEON FIRE STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 171915
FFWJKL
KYC133-195-172215-
/O.NEW.KJKL.FF.W.0033.090617T1915Z-090617T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME SOUTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 615 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS APPROACHING THE WARNING AREA THAT COULD PRODUCE      
  ANOTHER INCH OR MORE OF RAINFALL BETWEEN 315 PM AND 5 PM EDT.      
  ALSO...LETCHER COUNTY EMERGENCY MANAGEMENT REPORTED THAT MAIN      
  STREET IN FLEMING NEON IS STILL FLOODED AND CLOSED TO TRAFFIC. 

FLASH FLOODING IS BEING CAUSED BY EXCESSIVE RUNOFF FROM RECENT 
PRECIPITATION THAT HAS FALLEN ACROSS THE AREA AND ADDITIONAL 
RAINFALL SHOULD CONTINUE THE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3723 8248 3719 8256 3718 8260 3713 8268
      3712 8272 3710 8272 3709 8274 3719 8291
      3726 8285 3728 8273 3725 8264 3725 8256

$$

PELTON
1 follow-up statement
000 
WGUS73 KJKL 172204
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
604 PM EDT WED JUN 17 2009

KYC133-195-172211-
/O.CAN.KJKL.FF.W.0033.000000T0000Z-090617T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-LETCHER KY-
604 PM EDT WED JUN 17 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
LETCHER AND EXTREME SOUTHWESTERN PIKE COUNTIES...

EMERGENCY MANAGEMENT REPORTS THAT EARLIER FLOOD WATERS HAVE RECEDED. 
MUD AND DEBRIS REMAINS ON ROADWAYS IN THE VICINITY OF DORTON AND 
FLEMING-NEON. HOWEVER...FLOODING IS NO LONGER OCCURRING. 
THEREFORE...THE FLASH FLOOD WARNING THAT HAD BEEN IN EFFECT FOR 
NORTHEASTERN LETCHER AND EXTREME SOUTHWESTERN PIKE COUNTIES HAS BEEN 
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3723 8248 3719 8256 3718 8260 3713 8268
      3712 8272 3710 8272 3709 8274 3719 8291
      3726 8285 3728 8273 3725 8264 3725 8256

$$

PELTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:07 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 17, 3:07 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
307 PM EDT WED JUN 17 2009

.SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED

VERY UNSTABLE ATMOSPHERE WITH A MODEST AMOUNT OF SHEAR HAS LED TO
SEVERE THUNDERSTORMS AFFECTING THE AREA THIS AFTERNOON. A VERY MOIST
AIR MASS WITH PRECIPITABLE WATER ABOVE 1.5 INCHES WAS OVER OUR
SOUTHERN COUNTIES EARLY IN THE AFTERNOON...ENHANCING THE THREAT OF
HEAVY RAINFALL. WITH MANY AREAS HAVING SIGNIFICANT RAINFALL IN RECENT
DAYS IN THAT SAME AREA...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE
INTO EARLY EVENING.

A SHORTWAVE TROUGH ENHANCING THE CONVECTION WILL BE SHIFTING
SOUTHEAST OF THE AREA EARLY THIS EVENING. DRIER AIR WILL BE MOVING
IN ALOFT BY THE START OF THE FIRST PERIOD...WITH THE HIGH MOISTURE
CONTENT ONLY EXPECTED TO REMAIN IN THE LOWEST LEVELS. ALONG WITH LOSS
OF HEATING...THIS SHOULD LEAD TO THE DEMISE OF MOST
THUNDERSTORMS...AND WILL ONLY CARRY A 20 PERCENT POP IN THE FIRST
PERIOD AFTER 00Z.

ON THURSDAY STRONG HEATING OF HIGH DEW POINT LOW LEVEL AIR MAY AGAIN
LEAD TO THUNDERSTORM DEVELOPMENT...ESPECIALLY WITH WEAK CONVERGENCE
AND A BIT OF LIFT PROVIDED BY A POORLY DEFINED WARM FRONT STILL IN
THE AREA. FOCUSING MECHANISMS WILL BE WEAK...SO CONFIDENCE IN THE
FORECAST FOR CONVECTION IS NOT HIGH. WITH THE INSTABILITY AND SHEAR
EXPECTED...SEVERE WEATHER WILL AGAIN BE A THREAT IF STORMS OCCUR.

MODELS DISAGREE ON POTENTIAL FOR CONVECTION TO LINGER INTO THURSDAY
NIGHT. WITH LOSS OF HEATING AND THE WARM FRONT TRYING TO LIFT FURTHER
NE...WILL GO TOWARD THE LOWER END OF MOS POP GUIDANCE AND USE A 20
PERCENT POP.

ON FRIDAY...WE SHOULD BE INTO THE WARM SECTOR AND WILL LIKELY STAY
CAPPED. THE SUNSHINE AND WARM AIR MASS SHOULD YIELD SOME OF THE
HOTTEST WEATHER OF THE YEAR SO FAR...WITH HIGHS TOPPING 90 IN MOST
PLACES.

.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED

SHORT TERM CONCERNS PROHIBITED MUCH WORK ON LONG TERM PERIOD. A
GLANCE AT THE 17/12Z GFS/ECMWF SEEM TO SUGGEST INHERITED FORECAST IS
IN GOOD SHAPE THOUGH AS COLD FRONTAL BOUNDARY REMAINS ON TRACK TO
PASS THROUGH THE REGION LATE FRIDAY NIGHT OR ON SATURDAY FOLLOWED BY
WHAT APPEARS TO BE A PERIOD OF SEASONABLY WARM AND DRY CONDITIONS.
CHANGES TO THE INHERITED GRIDS WERE LIMITED TO A SLIGHT SLOWING DOWN
OF THE FRONTAL PASSAGE ON SATURDAY AND THEN A SLIGHT BOOST IN TEMPS
AND DEWPOINTS SUNDAY INTO EARLY NEXT WEEK AS THE AIRMASS BEHIND THE
FRONT DOES NOT SEEM TO BE AS DRY OR COOL AS EARLIER ANTICIPATED.
WILL ALSO INTRODUCE WEDNESDAY WITH A SLIGHT CHANCE OF MAINLY
AFTERNOON THUNDERSTORMS AS DEWPOINTS RETURN TO THE UPPER 60S AND
TEMPS MAX OUT IN THE MID TO UPPER 80S.

&&

.AVIATION.../18Z TO 18Z/

SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING AT TAF ISSUANCE TIME
IN THE SOUTHERN PORTION OF THE FORECAST AREA...GENERALLY AROUND KJKL
SOUTHWARD. ADDITIONAL DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON...
WITH A DIMINISHING TREND TOWARD EVENING. SOME OF THE STORMS MAY
CONTAIN HAIL AND HIGH WINDS...WITH CONDITIONS IFR AND WORSE. OUTSIDE
OF STORMS...MAINLY VFR CONDITIONS ARE EXPECTED. ONCE ANY LINGERING
STORMS DIMINISH EARLY THIS EVENING...QUIET WEATHER IS EXPECTED INTO
THE DAY ON THURSDAY. HOWEVER...AREAS OF FOG WILL DEVELOP TONIGHT. THE
FOG MAY BE LOCALLY DENSE WITH VLIFR CONDITIONS...ESPECIALLY IN VALLEYS
WHERE RAIN OCCURS THIS AFTERNOON. ANY FOG WILL DISSIPATE AFTER
SUNRISE ON THURSDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ058-
068-069-079-080-083>088-108>118-120.

FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ068-069-079-
080-083>088-107-109>120.

&&

SHORT TERM...HAL
LONG TERM...ABE
AVIATION...HAL
Hazardous weather outlook, Jun 17, 4:00 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
400 AM EDT WED JUN 17 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
400 AM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON WITH DAMAGING WINDS
BEING THE MAIN THREAT. IN ADDITION...A SATURATED GROUND COMBINED WITH
THE POTENTIAL OF HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT PASS
REPEATEDLY OVER THE SAME LOCATIONS...COULD LEAD TO SOME LOCALIZED
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...THEN
AGAIN FROM FRIDAY NIGHT THROUGH THROUGH SATURDAY EVENING. AN ALREADY
WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR
SEVERAL ROUNDS OF RAIN THROUGH THE REMAINDER OF THE WORK WEEK COULD
PRODUCE SOME LOCALIZED FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

In the hours before

Special weather statement, Jun 17, 2:25 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
225 PM EDT WED JUN 17 2009

KYZ113>117-171845-
OWSLEY-KNOTT-PERRY-CLAY-LESLIE-
225 PM EDT WED JUN 17 2009

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN OWSLEY AND EXTREME
SOUTHWESTERN KNOTT AND PERRY AND NORTHEASTERN CLAY AND NORTHERN
LESLIE COUNTIES THROUGH 245 PM EDT WEDNESDAY AFTERNOON...

AT 216 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PANCO...MOVING
EAST AT 25 MPH.

THIS STORM WILL BE NEAR CONFLUENCE AROUND 225 PM EDT...BULAN AROUND
230 PM EDT...ARY AROUND 235 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

RICHEY
Local storm report, Jun 17, 2:34 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     FUNNEL CLOUD     4 NW WILLIAMSBURG       36.78N 84.22W
06/17/2009                   WHITLEY            KY   TRAINED SPOTTER

            SPOTTER REPORTED A FUNNEL CLOUD AT THE WHITLEY COUNTY
            AIRPORT.

&&

DSTAMPER
Local storm report, Jun 17, 2:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             WILLIAMSBURG            36.74N 84.17W
06/17/2009  E1.75 INCH       WHITLEY            KY   TRAINED SPOTTER

            WALL CLOUD MOVING SE. HEAVY RAIN. GOLF BALL SIZED HAIL.

&&

DSTAMPER
Local storm report, Jun 17, 2:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             GOLDBUG                 36.79N 84.17W
06/17/2009  E1.75 INCH       WHITLEY            KY   EMERGENCY MNGR

            GOLF BALL SIZED HAIL AND FUNNEL CLOUD AT GOLDBUG.

&&

DSTAMPER
Local storm report, Jun 17, 3:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     FUNNEL CLOUD     WILLIAMSBURG            36.74N 84.17W
06/17/2009                   WHITLEY            KY   COUNTY OFFICIAL

            DISPATCH REPORTS A FUNNEL CLOUD CURRENTLY OVER COURT
            HOUSE.

&&

DSTAMPER
Special weather statement, Jun 17, 3:07 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
307 PM EDT WED JUN 17 2009

KYZ068-069-080-114-116-171930-
ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY-
307 PM EDT WED JUN 17 2009

...A STRONG THUNDERSTORM TO AFFECT SOUTHERN JACKSON AND SOUTHWESTERN
OWSLEY AND EAST CENTRAL ROCKCASTLE AND NORTHWESTERN CLAY AND
NORTHEASTERN LAUREL COUNTIES THROUGH 330 PM EDT WEDNESDAY
AFTERNOON...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COOKSBURG...
MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR DANGO AROUND 315 PM EDT...MIDDLEFORK AROUND
320 PM EDT...DEESE AROUND 325 PM EDT...ANNVILLE AROUND 330 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

RICHEY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:27 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin27 min
Jun 16, 11:38 PM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jun 17, 12:50 AM EDTAreal Flood AdvisoryJKLClay, Knott, Leslie, Letcher, Perry3 hr
Jun 17, 12:58 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Pike3 hr
Jun 17, 2:27 AM EDTFlash Flood WarningJKLFloyd, Pike4 hr
Jun 17, 3:58 AM EDTSevere Thunderstorm WarningJKLClay, Knott, Leslie, Letcher, Perry47 min
Jun 17, 9:56 AM EDTAreal Flood AdvisoryJKLKnott, Letcher, Pike4 hr
Jun 17, 11:13 AM EDTFlash Flood WarningJKLFloyd, Knott, Letcher, Pike4 hr
Jun 17, 12:12 PM EDTFlash Flood WatchJKLBell, Breathitt, Clay, Floyd, Harlan, Jackson and 17 more8 hr
Jun 17, 1:41 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley49 min
Jun 17, 2:25 PM EDTTornado WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley35 min
Jun 17, 2:37 PM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Whitley3 hr
Jun 17, 2:50 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Whitley40 min
Jun 17, 2:52 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Magoffin, Pike53 min
Jun 17, 2:56 PM EDTFlash Flood Warning EmergencyJKLBell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more6 hr
Jun 17, 2:57 PM EDTTornado WarningJKLBell, Knox, Whitley33 min
Jun 17, 2:58 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry47 min
Jun 17, 3:24 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Pike3 hr
Jun 17, 3:28 PM EDTTornado WarningJKLBell, Knox, Whitley32 min
Jun 17, 3:35 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley40 min
Jun 17, 3:39 PM EDTFlash Flood WarningJKLFloyd, Knott, Letcher, Pike3 hr
Jun 17, 3:45 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Owsley45 min
Jun 17, 3:55 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley65 min
Jun 17, 4:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley36 min
Jun 17, 4:13 PM EDTTornado WarningJKLBell, Knox, Whitley47 min
Jun 17, 4:39 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle51 min
Jun 17, 4:52 PM EDTFlash Flood WarningJKLFloyd, Martin, Pike3 hr
Jun 17, 4:53 PM EDTSevere Thunderstorm WarningJKLWhitley22 min
Jun 17, 5:03 PM EDTFlash Flood WarningJKLBell, Clay, Jackson, Knox, Laurel, Leslie and 5 more4 hr
Jun 17, 5:22 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski53 min
Jun 17, 6:29 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley46 min
Jun 17, 6:50 PM EDTTornado WarningJKLMcCreary, Whitley40 min
Jun 17, 6:58 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne, Whitley2 hr
Jun 17, 7:23 PM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley14 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.